Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hello, I have a generally well-controlled seizure disorder , and

Answered by
Dr.
Dr. Jnikolla

Pulmonologist

Practicing since :2003

Answered : 1541 Questions

default
Posted on Sat, 22 Dec 2018 in Asthma and Allergy
Question: Hello, I have a generally well-controlled seizure disorder, and have had it for a bit over 20 years. I'm on Dilantin, 600mg taken at night. All previous seizures have been while I've been sleeping, typically just before the time I would wake up. A little over a week ago I had another seizure (grand mal). I had been on an Albuterol inhaler at the time for about a week, and I've read that this could be an issue. I wanted to ask whether this could indeed be the case, and if I should be concerned. I've stopped the Albuterol. I also want to ask how long it typically takes to recover from a seizure - my energy level still isn't what it was prior to this last one. Thank you.
                                                       
doctor
Answered by Dr. Jnikolla 53 minutes later
Brief Answer:
stop Albuterol and start Atrovent inhaler

Detailed Answer:
Hello and welcome in HCM

I am sorry for your situation and i can understand your concern.

Usually we don't recommend or prefer to use both Dilamtin with Albuterol.Yes it os true that Albuterol may trigger a seizure.
Thus i strongly recommend you to stop it as you have already done.
And you can substitute it with another inhaler like Atrovent .It has not this side
effect and you can use it safely.

Regarding the recovery time, mostly it might be from 6 hours to one week approximately. Try to have a rest and drink a lot of water during this time.

However it would be better to discuss with your treating doctor prior doing the above changes.

Hope to have been helpful

Regards and feel free to ask me again

Dr.Jolanda
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on